Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Strongly rigid metrics and zero dimensionality


Author: Harold W. Martin
Journal: Proc. Amer. Math. Soc. 67 (1977), 157-161
MSC: Primary 54F50
MathSciNet review: 0454938
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A metric d is strongly rigid if and only if $ d(x,y) \ne d(w,z)$ whenever the doubleton {x, y} is not equal to the doubleton {w, z}. It is shown that a nonempty metrizable space X admits a compatible strongly rigid metric if X has covering dimension zero and has cardinality equal to or less than that of the real line.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F50

Retrieve articles in all journals with MSC: 54F50


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1977-0454938-7
PII: S 0002-9939(1977)0454938-7
Keywords: Strongly rigid metric, zero dimensional space
Article copyright: © Copyright 1977 American Mathematical Society